MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC

ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 8065751577
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that when the trocar and the chandelier got separate, the metal cylinder part came off of the blue plastic part in the trocar during surgery.It was not a problem since the part came off with the chandelier.The product was replaced and procedure completed with no patient harm.
 
Additional Manufacturer Narrative
The returned trocar cannula/hub assembly was visually inspected and was found to be non-conforming, the hub and cannula were separated.There was presence of adhesive inside of the hub.The product was processed and released according to the product¿s acceptance criteria.During assembly of the trocar product adhesive is dispensed at the cannula hub interface.The evaluation of the returned sample identified adhesive inside of the hub, therefore, how and when the trocar cannula and hub became separated cannot be determined from this evaluation and the root cause for this complaint is unknown.A potential contributing factor of the separation is manipulation during surgery.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.Assemblies are 100% inspected for adhesive application during assembly.If adhesive application is incorrect the assembly is scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
FIBER OPTIC ILLUMINATOR
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11520706
Report Number1644019-2021-00180
Device Sequence Number4047529
Product Code FST
UDI-Device Identifier00380657515776
UDI-Public380657515776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K875005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number8065751577
Device Lot Number2384042H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM